Alert archive / South Dakota / Tornado Warnings in 1999
Tornado Warning 24, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Aug 12, 1999, 5:26 AM CDT for Brown County, Spink County, South Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1999, 5:26 AM CDT (10:26 UTC)
- Expired
- Aug 12, 1999, 6:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Brown County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 22 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
431 WFUS1 KABR 121026 RRA TORABR SDC013-115-121115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 526 AM CDT THU AUG 12 1999 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... BROWN COUNTY IN NORTHEASTERN SOUTH DAKOTA SPINK COUNTY IN NORTHEASTERN SOUTH DAKOTA * UNTIL 615 AM CDT * AT 522 AM CDT... ABERDEEN DOPPLER RADAR INDICATED A TORNADO 21 MILES SOUTHEAST OF ABERDEEN OR 7 MILES SOUTHWEST OF HUTTERVILLE COLONY MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... HUTTERVILLE COLONY AT 535 AM CDT VERDON AT 545 AM CDT STRATFORD AT 550 AM CDT FERNEY AT 555 AM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR HG/JL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Aug 12, 3:35 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 12, 3:35 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 335 AM CDT THU AUG 12 1999 STRONG VORT MAX ASSOCIATED WITH UPPER TROF MOVG THRU AND NOW AN MCC HAS FORMED. SFC LOW WAS QUITE A BIT NORTH THAN MODELS ADVERTISED YESTERDAY BETWEEN Y26 AND PIR. THIS FEATURE MAY BECOME A PROBLEM FOR NE SD AND WC MN TDA. THAT REGION WILL BE IN THE WARM SECTOR UNTIL THE SFC LOW MOVES EAST AND SOUTHEAST. IN COORD WITH SPC...WILL DROP WATCH FOR ALL COUNTIES. WILL KEEP HIGHEST POPS ACROSS THE EAST. AND WILL ADJUST WINDS TO FIT SFC LOW MOVG EAST AND SE THRU AREA. SFC HIGH AND COOLER AIRMASS WILL PUSH IN BEHIND THE SFC LOW FROM WEST TO EAST TDA AND TONIGHT. .ABR...NONE. GUERRERO
In the hours before
Special weather statement, Aug 12, 3:48 AM CDT, 1 hour 38 minutes before
SDZ003>006-009-010-015>018-033-034-120905- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 347 AM CDT (247 AM MDT) THU AUG 12 1999 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. THE SEVERE WEATHER HAD MOVED INTO NORTH DAKOTA. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTH CENTRAL AND CENTRAL SOUTH DAKOTA THIS MORNING. A FEW COULD PRODUCE SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL THIS MORNING AS THEY STEADILY ADVANCE EAST INTO NORTHEAST SOUTH DAKOTA. HG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:44 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 61 min |
| Aug 11, 11:44 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 61 min |
| Aug 12, 12:11 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 64 min |
| Aug 12, 12:44 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 61 min |
| Aug 12, 1:11 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 64 min |
| Aug 12, 1:27 AM CDT | Tornado Warning | ABR | Dewey | 33 min |
| Aug 12, 1:44 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 61 min |
| Aug 12, 1:47 AM CDT | Severe Thunderstorm Warning | ABR | Walworth | 63 min |
| Aug 12, 2:05 AM CDT | Severe Thunderstorm Warning | ABR | Campbell | 65 min |
| Aug 12, 5:03 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Spink | 47 min |
Nearby
Tornado Warnings in South Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.